Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

What medication can I take for headache with cipralex antidepressant?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 10909 Questions
What medication can I take for headache with Cipralex antidepressant.
Posted Wed, 14 Nov 2012 in Headache and Migraines
Answered by Dr. Michelle Gibson James 2 hours later
Hi, thanks for using healthcare magic

Medications in this class ,including cipralex, have been associated with altered function of platelets which are components in the blood that are responsible for clotting.
As a result, the guidelines advise caution with the use of other medication that have a similiar side effects. This means that you should use certain medication with caution - NSAIDS such as ibuprofen, cataflam,voltaren,aspirin.Migraine specifice medications such as sumatriptan also have to be avoided because of the risk of central nervous system toxicity.
Medication which would be safe would be paracetamol.If this is not working then you may need to consult your physician.

I hope this helps and you feel better soon, feel free to ask any other questions
Above answer was peer-reviewed by
Follow-up: What medication can I take for headache with cipralex antidepressant? 17 minutes later
Okay thanks....
so Tynenol would be fine?
So from online, it looks like "paracetamol" is the drug name for Tynenol, so you recommend Tynenol right? I cannot take Advil?
Answered by Dr. Michelle Gibson James 10 hours later
Hi, yes , tylenol would be fine. Advil is ibuprofen and may in some persons result in clotting and bleeding issues. IF the tylenol does not work and you need something stronger like advil, you may want to speak to your doctor to find out if you have any other risk factors for bleeding.
if you take it you can just watch for any signs and symptoms of bleeding/platelet abnormalities such as bleeding gums, nose bleeds, petechiae (red or purple spot on the body caused by bleeding under the skin)

Feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor